What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 27, 3:17 PM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 27, 3:17 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service New York NY
417 PM EDT Thu Jul 27 2023
.SYNOPSIS...
An upper level disturbance will pass through this evening. A
cold frontal passage is expected Saturday afternoon and evening.
High pressure will begin to build from Southern Canada on
Sunday and remain in control through the middle of next week.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
The entire cwa minus portions of the ocean are now under a
Severe Thunderstorm Watch. Most of the area has 2500 to around
3000 J/kg of SBCAPE. For extreme sern CT and most of LI, there
is some CIN. Elsewhere there is none.
Water vapor shows the upr trof approaching from the west, albeit
slowly. The challenge is whether the upr support arrives thru
the max instability hours. The best svr window still looks to
be til 8pm, although there will still be a svr chc later if
nothing develops prior and the airmass is not worked over.
Main threats remain damaging winds and hail, with DCAPE over
1000 for most of the area. Decent shear to CAPE balance for
supercell potential, especially over CT, where there is also
high EHI. This area will remain the focus for tor potential,
with some potential elsewhere but not as high attm.
Some residual shwrs and tstms tngt, mainly thru midnight. There
could be some localized hvy rain if the boundary stalls and
aligns with the flow, but this prob is low attm.
Remaining humid overnight with the guidance in good agreement.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
A heat advy has been issued for nern NJ and NYC for Sat. This
puts the entire area in an advy for the day. No other changes
were made to the warning for Fri, although some of the guidance
keeps things just blw warning criteria for much of the area.
Will keep the warning up for now, but there is the potential for
a downgrade to an advy for much of the area.
Temp grids are the NBM weighted towards a MET/MAV blend.
Dry wx is fcst Fri, then chances increase for Sat as energy
embedded in the flow overspreads the area. The cold front is
still timed for the late aftn into the eve, so that will be the
end of the heat wave.
The severe picture is still a bit cloudy attm, with the energy
preceding the front possibly limiting the potential with the
actual front. The Marginal from SPC looks good attm.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
No changes to the extended attm.
The heat and humidity from late this week and into the first
half of the weekend will end on Sunday. The upper level pattern
shifts back to one that has been more persistent for much of the
summer, with upper level troughing over the northeastern US and
upper level ridging over the western and central US. This
pattern looks to remain in place through at least the middle of
next week. There is a bit less confidence heading late in the
week as the troughing may weaken a bit although there are signs
of another shortwave which could amplify the trough again. The
core of the ridging should still reside well to our west keeping
any significant heat at bay for our region.
The cold front that passes through on Saturday should continue
moving offshore on Sunday. Have left in a slight chance for a
shower in the afternoon as the upper trough axis settles
overhead. Otherwise, high pressure begins to build in from
southern Canada on Sunday. This high will remain in control
through the middle of the week before starting to slide towards
the Western Atlantic late in the week. A frontal system may
approach late in the week, which may bring the next chance of
showers/thunderstorms. However, probabilities are low at this
time due to it being about a week out and fairly large
differences with amplitude and timing of the associated
shortwave aloft.
Went pretty close to the NBM for temperatures given the larger
scale pattern. This yields readings slightly below normal
through the period. Dew points look to fall into the 50s Sunday
through at least Tuesday bringing a more comfortable feel to the
air.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
High pressure will remain offshore with a weak front moving
through the terminals this afternoon and evening.
VFR conditions expected through the TAF period. Brief sub-VFR
conditions are possible 20-01Z with any SHRA/TSRA that move
through. Some TSRA may be strong with brief wind gusts upwards
of 40-50 kt. Small hail is also possible. SHRA/TSRA dissipate
after 00-01Z with VFR conditions expected overnight and through the
day on Friday.
S-SW winds 10-15 kt today with gusts upwards of 25-30kt through
the afternoon. Wind may shift to NW behind TSRA passage into
the evening. Winds then lighten tonight and may become light and
variable. Light W/SW winds tomorrow morning strengthen to 10kt
and turn to mainly SW by afternoon. Winds may be more S for
coastal terminals with seabreeze enhancement.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Timing of thunderstorms may be off by 1-3 hours. Any
thunderstorm could produce strong gusty winds upwards of 40-50 kt
and a brief wind shift to the W-NW.
OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
Friday: Mainly VFR.
Saturday: Mainly VFR. Chance of mainly afternoon and evening
showers and thunderstorms with MVFR possible.
Sunday: Mainly VFR. Slight chance of an afternoon shower.
Monday-Tuesday: VFR.
Detailed information. including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
A Marine Weather Statement continues for Long Island Sound. The
US Coast Guard still indicates a large debris field caused by
recent flooding across New England.
Winds have come up this aftn and the SCA has been extended to
all waters thru this eve. Winds subside later tonight and Fri.
However, seas may remain elevated above 5 ft from late day Fri
into Sat night as winds increase ahead of an approaching cold
front.
A weak pressure gradient Sunday into early next week will bring
below SCA conditions to the waters.
&&
.HYDROLOGY...
Locally heavy rain is possible into the early this evening,
which may cause minor nuisance and poor drainage flooding.
Locally heavy rain may also be possible with the cold frontal
passage on Sat.
&&
.TIDES/COASTAL FLOODING...
Persistent S-SW winds will bring a high risk of rip currents to
the ocean beaches thru this evening.
A moderate risk of rip currents is forecast on Friday.
&&
.CLIMATE...
Thursday's Record High Temperatures
Central Park...98 (1940, 1963)
LaGuardia.....100 (2005)
JFK............97 (1963)
Newark........101 (2005)
Islip..........95 (2020)
Bridgeport.....94 (2020)
Friday's Record High Temperatures
Central Park...97 (1892, 1931, 1949, 1999)
LaGuardia......98 (1949)
JFK............98 (1949)
Newark........101 (1949)
Islip..........96 (1999)
Bridgeport.....95 (1949)
Friday's Record High Minimum Temperatures
Central Park...80 (2020)
LaGuardia......83 (2020)
JFK............79 (2020)
Newark.........80 (2020)
Islip..........77 (2020)
Bridgeport.....77 (2020)
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT Saturday for CTZ005>012.
NY...Heat Advisory until 8 PM EDT Saturday for NYZ067>071-078>081-
177-179.
Excessive Heat Warning until 9 PM EDT Friday for NYZ072>075-
176-178.
Heat Advisory from 9 PM Friday to 8 PM EDT Saturday for
NYZ072>075-176-178.
High Rip Current Risk until 9 PM EDT this evening for NYZ075-
080-081-178-179.
NJ...Heat Advisory until 8 PM EDT Saturday for NJZ002.
Excessive Heat Warning until 9 PM EDT Friday for NJZ004-006-
103>108.
Heat Advisory from 9 PM Friday to 8 PM EDT Saturday for NJZ004-
006-103>108.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ331-332-
335-338-340-345.
Small Craft Advisory until 9 AM EDT Friday for ANZ350.
Small Craft Advisory until 6 AM EDT Friday for ANZ353-355.
&&
SYNOPSIS...JMC/BG/DS
NEAR TERM...JMC
SHORT TERM...JMC
LONG TERM...JMC/DS
AVIATION...MW
MARINE...JMC/DS
HYDROLOGY...JMC/BG/DS
TIDES/COASTAL FLOODING...
CLIMATE...DRHazardous weather outlook, Jul 27, 2:36 PM EST, 2 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
336 PM EDT Thu Jul 27 2023
NJZ004-006-103>108-NYZ072>074-176-281945-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-
336 PM EDT Thu Jul 27 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-NJZ002-NYZ067>071-078-079-177-281945-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam-
Rockland-Northern Westchester-Southern Westchester-Northwest Suffolk-
Northeast Suffolk-Northern Nassau-
336 PM EDT Thu Jul 27 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-281945-
Kings (Brooklyn)-Southern Queens-
336 PM EDT Thu Jul 27 2023
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT FRIDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 9 PM FRIDAY TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
High Rip Current Risk.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-081-179-281945-
Southwest Suffolk-Southeast Suffolk-Southern Nassau-
336 PM EDT Thu Jul 27 2023
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY...
...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
High Rip Current Risk.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-281945-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
336 PM EDT Thu Jul 27 2023
...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ338-340-345-355-281945-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
336 PM EDT Thu Jul 27 2023
...SEVERE THUNDERSTORM WATCH 553 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-281945-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
336 PM EDT Thu Jul 27 2023
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation according to Standard Operating Procedures is
requested and appreciated.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jul 27, 3:26 PM EST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service New York NY
426 PM EDT Thu Jul 27 2023
NYZ067-272115-
Orange NY-
426 PM EDT Thu Jul 27 2023
...THUNDERSTORMS WILL IMPACT NORTHERN ORANGE COUNTY THROUGH 515 PM
EDT...
At 426 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from Phillipsport to Paupack. Movement was east at 30 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Cuddebackville around 435 PM EDT.
Howells and Otisville around 440 PM EDT.
Walden and Huguenot around 445 PM EDT.
Port Jervis and Montgomery around 450 PM EDT.
Middletown around 455 PM EDT.
Gardnertown around 500 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern New York.
&&
LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
4160 7425 4158 7413 4161 7413 4161 7407
4158 7405 4159 7395 4153 7400 4148 7400
4130 7457 4136 7469 4139 7471 4140 7474
4143 7474 4143 7476
TIME...MOT...LOC 2026Z 279DEG 28KT 4162 7445 4138 7520
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NVLocal storm report, Jul 27, 4:43 PM EST, 29 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
543 PM EDT Thu Jul 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Tstm Wnd Dmg 1 NE Highland Mills 41.36N 74.11W
07/27/2023 Orange NY Fire Dept/Rescue
Tree and wires down on Quaker Rd and Evans
Ave.
&&
DBRLocal storm report, Jul 27, 4:53 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
553 PM EDT Thu Jul 27 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM Tstm Wnd Dmg 3 SSW Maybrook 41.44N 74.23W
07/27/2023 Orange NY Fire Dept/Rescue
Trees and wires down blocking Ridge Rd. Time
estimated from radar.
&&
DBRSpecial weather statement, Jul 27, 4:55 PM EST, 17 minutes before
Special Weather Statement
National Weather Service New York NY
555 PM EDT Thu Jul 27 2023
CTZ007-008-272245-
Northern New London CT-Northern Middlesex CT-
555 PM EDT Thu Jul 27 2023
...THUNDERSTORMS WILL IMPACT NORTHERN NEW LONDON AND NORTH CENTRAL
MIDDLESEX COUNTIES THROUGH 645 PM EDT...
At 554 PM EDT, Doppler radar was tracking thunderstorms along a line
extending from near Canterbury to New Britain. Movement was east at
35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
East Hampton and Cromwell around 600 PM EDT.
Colchester and Lisbon around 605 PM EDT.
Griswold and Voluntown around 610 PM EDT.
Norwich around 615 PM EDT.
Jewett City and Bozrah around 620 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut.
&&
LAT...LON 4155 7247 4163 7272 4165 7250 4158 7247
4160 7241 4159 7239 4161 7233 4164 7233
4167 7227 4169 7227 4171 7224 4166 7216
4163 7196 4164 7179 4160 7179
TIME...MOT...LOC 2154Z 283DEG 31KT 4173 7200 4168 7276
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NVSpecial weather statement, Jul 27, 5:09 PM EST, 3 minutes before
Special Weather Statement
National Weather Service New York NY
609 PM EDT Thu Jul 27 2023
CTZ005-009-010-NYZ070-272300-
Northern Fairfield CT-Southern Fairfield CT-Southern New Haven CT-
Northern Westchester NY-
609 PM EDT Thu Jul 27 2023
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FAIRFIELD...SOUTH
CENTRAL NEW HAVEN AND NORTHERN WESTCHESTER COUNTIES THROUGH 700 PM
EDT...
At 609 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Georgetown, or 7 miles north of New Canaan, moving
east at 65 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bridgeport, Stamford, Norwalk, Danbury, Milford, Shelton, New Canaan,
Mount Kisco, Newtown, Fairfield, Stratford, Trumbull, Westport,
Ridgefield, and Darien.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut...and southeastern New York.
&&
LAT...LON 4124 7293 4119 7301 4120 7305 4117 7310
4115 7309 4114 7311 4116 7317 4111 7326
4112 7330 4109 7334 4107 7336 4105 7341
4121 7376 4138 7347
TIME...MOT...LOC 2209Z 281DEG 54KT 4124 7346
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BRSpecial weather statement, Jul 27, 5:10 PM EST, 2 minutes before
Special Weather Statement
National Weather Service New York NY
610 PM EDT Thu Jul 27 2023
CTZ005>007-010-272300-
Northern Fairfield CT-Northern New Haven CT-Northern Middlesex CT-
Southern New Haven CT-
610 PM EDT Thu Jul 27 2023
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL FAIRFIELD...NORTHERN
MIDDLESEX AND NEW HAVEN COUNTIES THROUGH 700 PM EDT...
At 610 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Thomaston to Woodbury Center to near Bethel.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Waterbury and Naugatuck around 615 PM EDT.
Monroe and Prospect around 620 PM EDT.
Shelton and Cheshire around 625 PM EDT.
Meriden and Hamden around 630 PM EDT.
Middletown and Wallingford around 635 PM EDT.
New Haven and North Haven around 640 PM EDT.
Durham and North Branford around 645 PM EDT.
Lake Pocotopaug--East Hampton around 650 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern Connecticut.
&&
LAT...LON 4155 7245 4124 7278 4123 7289 4125 7292
4120 7299 4148 7345 4151 7339 4147 7331
4149 7333 4151 7332 4151 7316 4156 7316
4164 7295 4156 7295 4154 7285 4157 7284
4155 7282 4158 7275 4163 7271 4165 7250
TIME...MOT...LOC 2210Z 283DEG 31KT 4168 7311 4156 7323 4141 7342
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NV